Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 70, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 17, 2017, 5:39 PM CDT for 5 counties in Iowa. It was in force for 66 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 5:39 PM CDT (22:39 UTC)
- Expired
- May 17, 2017, 6:45 PM CDT
- In force
- 66 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Henry County, IA, Jefferson County, IA, Keokuk County, IA, Van Buren County, IA, Washington County, IA
The radar
The Quad Cities radar (KDVN), 100 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 5:52 PM CDT | HAIL 1.75 | Batavia, IA | HAIL LASTED 10 MINUTES AND IS COVERING THE GROUND |
| May 17, 6:35 PM CDT | TSTM WND GST 67 | Washington, IA | |
| May 17, 6:36 PM CDT | TORNADO | 7 Ne Washington, IA | AN EF-1 TORNADO SPUN UP AND TRACKED RAPIDLY TO THE NORTHEAST. THE TORNADO DAMAGED NUMEROUS FARM OUTBUILDINGS, POWER LINES, AND TREES ALONG THE PATH. THE PEAK WIND SPEED WAS 110 MPH WITH A PATH LENGTH OF 5.95 MILES AND A MAX WIDTH OF 40 YARDS. |
| May 17, 6:37 PM CDT | HAIL 1.75 | 1 E Rome, IA | |
| May 17, 6:37 PM CDT | HAIL 2 | 5 Wnw Mount Pleasant, IA | |
| May 17, 6:46 PM CDT | HAIL 1.5 | Sw Riverside, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 3:44 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769
WUUS53 KDVN 172239
SVRDVN
IAC087-101-107-177-183-172345-
/O.NEW.KDVN.SV.W.0070.170517T2239Z-170517T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
539 PM CDT WED MAY 17 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northern Henry County in southeastern Iowa...
Northwestern Van Buren County in southeastern Iowa...
Southeastern Keokuk County in southeastern Iowa...
Washington County in southeastern Iowa...
Jefferson County in southeastern Iowa...
* Until 645 PM CDT
* At 539 PM CDT, severe thunderstorms were located along a line
extending from near Hedrick to near Batavia to near Milton, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fairfield, Washington, Kalona, Wellman, Winfield, Riverside,
Wayland, Brighton, Richland, Ainsworth, Batavia, Birmingham,
Libertyville, Lockridge, Crawfordsville, Maharishi Vedic City,
Olds, Packwood, Rome and Mount Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in the Quad Cities.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Iowa.
LAT...LON 4151 9188 4151 9153 4150 9151 4148 9150
4147 9151 4143 9148 4116 9148 4116 9137
4106 9137 4078 9218 4116 9218 4116 9226
TIME...MOT...LOC 2239Z 224DEG 51KT 4121 9233 4100 9221 4071 9221
HAIL...1.00IN
WIND...60MPH
$$
Gibbs3 follow-up statements
241
WWUS53 KDVN 172303
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
603 PM CDT WED MAY 17 2017
IAC087-101-107-177-183-172345-
/O.CON.KDVN.SV.W.0070.000000T0000Z-170517T2345Z/
Henry IA-Van Buren IA-Keokuk IA-Washington IA-Jefferson IA-
603 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN HENRY...NORTHWESTERN VAN BUREN...SOUTHEASTERN KEOKUK...
WASHINGTON AND JEFFERSON COUNTIES...
At 603 PM CDT, severe thunderstorms were located along a line
extending from near Kinross to near Pleasant Plain to near
Birmingham, moving northeast at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Fairfield, Washington, Kalona, Wellman, Winfield, Riverside, Wayland,
Brighton, Richland, Ainsworth, Batavia, Birmingham, Libertyville,
Lockridge, Crawfordsville, Maharishi Vedic City, Olds, Packwood, Rome
and Mount Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Iowa.
LAT...LON 4151 9188 4151 9153 4150 9151 4148 9150
4147 9151 4143 9148 4116 9148 4116 9137
4106 9137 4078 9218 4116 9218 4116 9219
4122 9219
TIME...MOT...LOC 2303Z 224DEG 50KT 4144 9192 4116 9191 4087 9200
HAIL...<.75IN
WIND...70MPH
$$
Gibbs561
WWUS53 KDVN 172321
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
621 PM CDT WED MAY 17 2017
IAC107-172330-
/O.CAN.KDVN.SV.W.0070.000000T0000Z-170517T2345Z/
Keokuk IA-
621 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KEOKUK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Iowa.
LAT...LON 4105 9212 4116 9201 4117 9194 4126 9195
4151 9188 4151 9153 4150 9152 4150 9151
4148 9150 4147 9151 4143 9148 4116 9148
4116 9137 4106 9137 4078 9218
TIME...MOT...LOC 2320Z 224DEG 51KT 4161 9170 4133 9169 4104 9178
$$
IAC087-101-177-183-172345-
/O.CON.KDVN.SV.W.0070.000000T0000Z-170517T2345Z/
Henry IA-Van Buren IA-Washington IA-Jefferson IA-
621 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN HENRY...NORTHWESTERN VAN BUREN...WASHINGTON AND
JEFFERSON COUNTIES...
At 620 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Tiffin to near Washington to near
Lockridge, moving northeast at 60 mph.
HAZARD...60 mph wind gusts. A tornado warning remain in effect for
Washington County through 7 PM.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Fairfield, Washington, Kalona, Wellman, Winfield, Riverside, Wayland,
Brighton, Ainsworth, Birmingham, Libertyville, Lockridge,
Crawfordsville, Maharishi Vedic City, Olds, Rome, Mount Union,
Pleasant Plain, Coppock and Douds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
the Quad Cities.
&&
A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Iowa.
LAT...LON 4105 9212 4116 9201 4117 9194 4126 9195
4151 9188 4151 9153 4150 9152 4150 9151
4148 9150 4147 9151 4143 9148 4116 9148
4116 9137 4106 9137 4078 9218
TIME...MOT...LOC 2320Z 224DEG 51KT 4161 9170 4133 9169 4104 9178
HAIL...<.75IN
WIND...60MPH
$$
ERVIN324
WWUS53 KDVN 172344 RRA
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
644 PM CDT WED MAY 17 2017
IAC087-101-177-183-172353-
/O.EXP.KDVN.SV.W.0070.000000T0000Z-170517T2345Z/
Henry IA-Van Buren IA-Washington IA-Jefferson IA-
644 PM CDT WED MAY 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY...NORTHWESTERN
VAN BUREN...WASHINGTON AND JEFFERSON COUNTIES WILL EXPIRE AT 645 PM
CDT...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning will be allowed to expire.
However heavy rain is still possible with these thunderstorms.
A tornado watch remains in effect until 1100 PM CDT for southeastern
and east central Iowa.
Remember, a Severe Thunderstorm Warning still remains in effect for
eastern Washinton County.
Remember, a Tornado Warning still remains in effect for Henry County.
LAT...LON 4105 9212 4116 9201 4117 9194 4126 9195
4151 9188 4151 9153 4150 9152 4150 9151
4148 9150 4147 9151 4143 9148 4116 9148
4116 9137 4106 9137 4078 9218
TIME...MOT...LOC 2343Z 238DEG 32KT 4159 9155 4131 9154 4102 9163
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 2:24 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, May 17, 2:24 PM CDT, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 224 PM CDT Wed May 17 2017 .SYNOPSIS... Issued at 221 PM CDT Wed May 17 2017 Abbreviated early issuance AFD to get ready for convective event. Water vapor showing neg tilted upper wave on track acrs southeastern Neb. After potentail convective severe event this afternoon and evening, a reprieve with cooler conditions on Thu. Then the next main upstream large cut-off upper low will roll out to the upper Midwest for a wet end to the week and start to the weekend. Generally cooler Sunday into earlier next week, with another wave digging from the northwest for another precip event toward mid next week. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 221 PM CDT Wed May 17 2017 Will have to watch for isolated to sctrd elevated storms with hail potential ahead of the "main show" for the rest of the afternoon, but the main severe weather event currently gathering steam/"bubbling" in sfc pressure falls max over the MO RVR Valley. Strong wing of lift into current mesoanalysis-indicated already strongly sheared environment in place acrs the local area, supportive of enhanced severe weather risk acrs the area especially along and west of the MS RVR. Most of latest run HiRes/CAM's continue to suggest an arching wing or two of broken line of supercells, mixed with a few strong convective clusters, moving rapidly at 50-60 MPH in from the west- southwest mainly after 21z, with prime impact window from 5 PM to 8 or 9 PM CDT before the brunt of the activity blows eastward. Again speed of storms to complicate matters and increase danger aspect. Current CAPEs of 1000-1500 J/KG acrs the region may increase a bit more through early evening, while brunt of Cap/EML starts to migrate eastward. This should be adequate for such strong shear profiles to work with for all modes of severe weather, with tornadoes and large hail the prime threats. But lingering concern that limited CAPE for such strong shear profiles, may actually limit a higher end severe weather event such as if we had 3000+ CAPEs. The tornado threat may be limited to the initial incoming line as long as llvl winds have some type of southeasterly direction component, but then switch to more hail and damaging winds, as llvl ambient environmental winds go south-southwest making for a more uniform vertical profile, but still very high in speed shear. Some isolated to sctrd showers and storms may linger acrs the northern half of the CWA after the main line exits off to the east- northeast through midnight, but then mainly dry into Thu morning or just some wrap-around showers in the far north as upper level cyclone pivots acrs northern WI and induces wrap-around. Thu...after wrap around showers decrease in the north, this day mainly dry and cooler in between two upper cyclones, with varying amounts of cloud cover. LLVL baroclinicity aligns and tightens along and south of the DVN CWA into the evening, with northeast post- frontal boundary layer winds keeping temps in the 60s to low 70s acrs much of the area. ..12.. .LONG TERM...(Thursday Night through next Wednesday) ISSUED AT 221 PM CDT Wed May 17 2017 Active weather pattern to continue through the period with chances of rain and thunderstorms through the beginning of the weekend and then again midweek next week. Previously discussed issues with model inconsistency still remains with this package. This, along with the threat for severe weather today has led to heavy use of blended guidance for the long term. Overall agreement in the large scale pattern through the period means that the mesoscale details need to be worked out and thus lead to most of uncertainty throughout the period. Gibbs && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) ISSUED AT 1241 PM CDT Wed May 17 2017 Brisk southerly sfc winds gusting over 30 KTS along with passing mainly VFR clouds will be the main story this afternoon before the main line of storms is expected to move into the local area from the southwest later this afternoon and evening. An isolated storm to wdly sctrd storms, though, is possible over the area ahead of the main line, thus may keep VCNTY wording although that may be heavy handed if current RADAR trends remain consistent. Have tried to time a 1-2 hour window when a passing line of severe storms will move northeastward through the TAF sites again during late afternoon into early-mid evening. Then VCNTY for a few hours for lingering isolated to sctrd storms behind the main line through mid to late evening, then trend dry from midnight into Thu morning. Sfc winds veering to the west at 10-20 KTS late tonight into Thu morning, with cigs lowering to low VFR to MVFR in the main low pressure storm system's wrap around cloud deck. ..12.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...Gibbs AVIATION...12
Hazardous weather outlook, May 17, 3:02 AM CDT, 14 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 302 AM CDT Wed May 17 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-180815- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 302 AM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Scattered thunderstorms are expected this morning. The main threats are lightning and hail to penny size. More widespread thunderstorms are expected this afternoon and evening. Fast-moving storms could produce damaging winds around 70 mph and tornadoes. A secondary threat is large hail. A south wind will gust around 40 mph this afternoon. Drivers of high profile vehicles should use caution. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY There is a risk of thunderstorms late Thursday night through Saturday evening. It is too early to determine the severe weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected between 2 PM and 10 PM CDT today. RP Kinney/08
In the hours before
Local storm report, May 17, 5:15 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG WELLMAN 41.47N 91.84W
05/17/2017 WASHINGTON IA LAW ENFORCEMENT
TIME ESTIMATED - OUTBUILDINGS, SHED, WINDOWS AND ROOFS
DAMAGED
&&
TESLocal storm report, May 17, 5:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
516 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL 3 NE MUSCATINE 41.45N 91.04W
05/17/2017 M0.88 INCH MUSCATINE IA TRAINED SPOTTER
&&
GROSSLocal storm report, May 17, 5:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
521 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 E RUBIO 41.22N 91.91W
05/17/2017 WASHINGTON IA TRAINED SPOTTER
TIME ESTIMATED - SEVERAL TREES DAMAGED. BOARDS BLOWN OFF
RAILROAD WALKWAY, GROUND COVERED WITH LEAVES
&&
TESLocal storm report, May 17, 5:22 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
522 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM HAIL 3 NE MUSCATINE 41.46N 91.03W
05/17/2017 M1.00 INCH MUSCATINE IA TRAINED SPOTTER
&&
GROSSLocal storm report, May 17, 5:23 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
523 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 3 S DURANT 41.56N 90.91W
05/17/2017 M1.75 INCH MUSCATINE IA TRAINED SPOTTER
&&
TESLocal storm report, May 17, 5:34 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
534 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM NON-TSTM WND DMG 1 E WYANET 41.36N 89.56W
05/17/2017 BUREAU IL TRAINED SPOTTER
DUST STORM ALONG ROUTE 6 - TRAFFIC BACKED UP DUE TO
ACCIDENTS
&&
TESThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 1:23 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Jones and 3 more | 37 min |
| May 17, 8:50 AM CDT | Special Weather Statement | DVN | Scott | 25 min |
| May 17, 3:16 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 43 min |
| May 17, 3:36 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones, Linn | 54 min |
| May 17, 3:38 PM CDT | Tornado Warning | DVN | Jefferson, Keokuk, Washington | 52 min |
| May 17, 3:45 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Van Buren | 30 min |
| May 17, 3:49 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Van Buren, Washington | 41 min |
| May 17, 3:55 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Lee, Louisa, Van Buren | 50 min |
| May 17, 4:23 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Washington | 44 min |
| May 17, 4:40 PM CDT | Tornado Warning | DVN | Des Moines, Henry, Louisa, Muscatine | 50 min |
| May 17, 5:03 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Keokuk | 57 min |
| May 17, 5:24 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 30 min |
| May 17, 5:50 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Linn and 1 more | 55 min |
| May 17, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Van Buren | 51 min |
| May 17, 6:01 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Lee, Van Buren | 59 min |
| May 17, 6:19 PM CDT | Tornado Warning | DVN | Johnson, Louisa, Washington | 41 min |
| May 17, 6:28 PM CDT | Flash Flood Warning | DVN | Johnson, Linn | 3 hr |
| May 17, 6:31 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Cedar, Clinton, Delaware, Dubuque, Jackson and 5 more | 59 min |
| May 17, 6:32 PM CDT | Tornado Warning | DVN | Delaware, Dubuque, Jones, Linn | 43 min |
| May 17, 6:38 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Louisa, Muscatine, Washington | 52 min |
| May 17, 6:48 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 42 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.